The dangers of mixing any types of drugs with alcohol are almost always a major risk for complications such as coma, seizures or death. The effects of amphetamine and alcohol can be extremely dangerous because amphetamines are an upper or stimulant and alcohol is considered a depressant. The combination of these two substances can send the heart and other organs of the body into a whirlwind not knowing how to react or what to do.
The most common side effects of amphetamine and alcohol when mixed include:
- Cardiac arrhythmias
- Heart attack
- Psychotic reactions
- Muscle twitches or tension
- Severe migraines
- Weakened immune system
- Damage to the liver or kidneys
Mixing alcohol and amphetamines can be a deadly combination. While it may seem like fun to feel the effects of the alertness that comes with amphetamine use and to also the lack of inhibitions that come from the use of alcohol, combining these two substances may lead to deadly overdose.
Additionally, the effects of amphetamine and alcohol could lead to risky behaviors, promiscuous activity, or an inability to feel the full effects of the substances that are being taken which can lead to overdose. Some of the symptoms of overdose may include:
- Extreme paranoia
- Heart attack
- Rapid heart rate
If you suspect that someone you know has mixed amphetamine with alcohol and is at risk of overdose, call 911 for immediate help. For help finding treatment for an amphetamine addiction, call our helpline at 800-895-1695 (Who Answers?) .